Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 46, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 9, 2007, 5:12 PM CDT for 4 counties in Minnesota. It was in force for 49 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2007, 5:12 PM CDT (22:12 UTC)
- Expired
- Jun 9, 2007, 6:01 PM CDT
- In force
- 49 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
Counties Clearwater County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 119 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 5:15 PM CDT | HAIL 1.75 | 7 E Thief River Falls, MN | |
| Jun 9, 5:30 PM CDT | HAIL 0.75 | 5 E Plummer, MN | |
| Jun 9, 5:45 PM CDT | HAIL 0.88 | 7 Nw Trail, MN | DIME TO NICKEL SIZED HAIL NEAR THE POLK AND RED LAKE COUNTY LINE. |
| Jun 9, 5:47 PM CDT | HAIL 0.88 | 2 Ne Oklee, MN | DIME TO NICKEL SIZED HAIL NEAR THE POLK AND RED LAKE COUNTY LINE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 10.2 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1655 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFGF 092214 SVRFGF MNC029-113-119-125-092315- /O.NEW.KFGF.SV.W.0046.070609T2212Z-070609T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 512 PM CDT SAT JUN 9 2007 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN CLEARWATER COUNTY IN NORTHWEST MINNESOTA... EASTERN PENNINGTON COUNTY IN NORTHWEST MINNESOTA... EAST CENTRAL POLK COUNTY IN NORTHWEST MINNESOTA... NORTHEASTERN RED LAKE COUNTY IN NORTHWEST MINNESOTA... * UNTIL 615 PM CDT * AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERAL SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF MAVIE TO 5 MILES EAST OF PLUMMER...MOVING TO THE EAST AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... OKLEE AT 520 PM CDT... ROLAND AND HIGH LANDING AT 530 PM CDT... BERNER AT 610 PM CDT... REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4815 9617 4783 9614 4776 9546 4797 9542 $$ WJB
3 follow-up statements
000 WWUS53 KFGF 092225 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 524 PM CDT SAT JUN 9 2007 MNC029-113-119-125-092315- /O.CON.KFGF.SV.W.0046.000000T0000Z-070609T2315Z/ RED LAKE MN-PENNINGTON MN-POLK MN-CLEARWATER MN- 524 PM CDT SAT JUN 9 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR NORTHWESTERN CLEARWATER...EASTERN PENNINGTON...EAST CENTRAL POLK AND NORTHEASTERN RED LAKE COUNTIES... AT 515 PM CDT...THE PUBLIC REPORTED GOLF BALL SIZE HAIL 7 MILES EAST OF THIEF RIVER FALLS. THE SEVERE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 4 MILES NORTH OF MAVIE TO 4 MILES SOUTHWEST OF ROLAND...MOVING TO THE EAST AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... ROLAND AND HIGH LANDING BY 530 PM CDT... 6 MILES NORTH OF BERNER BY 615 PM CDT... REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4815 9617 4783 9614 4776 9546 4797 9542 $$ WJB
000 WWUS53 KFGF 092246 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 545 PM CDT SAT JUN 9 2007 MNC029-113-119-125-092315- /O.CON.KFGF.SV.W.0046.000000T0000Z-070609T2315Z/ RED LAKE MN-PENNINGTON MN-POLK MN-CLEARWATER MN- 545 PM CDT SAT JUN 9 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR NORTHWESTERN CLEARWATER...EASTERN PENNINGTON...EAST CENTRAL POLK AND NORTHEASTERN RED LAKE COUNTIES... AT 530 PM CDT...PENNY SIZE HAIL WAS REPORTED BY THE PUBLIC AT A POINT 5 MILES WEST OF PLUMMER. THE STORMS PRODUCING THE HAIL WERE LOCATED ALONG A LINE EXTENDING FROM 4 MILES SOUTHEAST OF MAVIE TO OKLEE...MOVING TO THE EAST AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... ROLAND BY 550 PM CDT... 6 MILES WEST OF BERNER BY 615 PM CDT... REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4815 9617 4783 9614 4776 9546 4797 9542 $$ WJB
000 WWUS53 KFGF 092301 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 601 PM CDT SAT JUN 9 2007 MNC029-113-119-125-092311- /O.CAN.KFGF.SV.W.0046.000000T0000Z-070609T2315Z/ RED LAKE MN-PENNINGTON MN-POLK MN-CLEARWATER MN- 601 PM CDT SAT JUN 9 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CLEARWATER... EASTERN PENNINGTON...EAST CENTRAL POLK AND NORTHEASTERN RED LAKE COUNTIES IS CANCELLED... AT 600 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE LEADING EDGE OF THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF HIGH LANDING TO 4 MILES NORTH OF GULLY...MOVING TO THE EAST AT 20 MPH. THE THUNDERSTORMS HAVE WEAKENED AND WERE NO LONGER CONSIDERED SEVERE. SO THE WARNING HAS BEEN CANCELLED. LAT...LON 4815 9617 4783 9614 4776 9546 4797 9542 $$ WJB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:02 PM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, Jun 9, 3:02 PM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 302 PM CDT SAT JUN 9 2007 .SHORT TERM... TEMPS IN THE MID 70S COMBINED WITH DEW PTS IN THE MID 50S TO AROUND 60 IN THE NORTH HALF OF THE FCST AREA ENOUGH TO GENERATE ABOUT 1000 J/KG CAPE AT MID AFTN. PRETTY STEEP LAPSE RATES TODAY WITH 500 MB TEMPS ABOUT -16C ALONG THE BORDER AND 850 MB TEMPS OF +12 TO +14C. ENOUGH MID LEVEL MOISTURE PRESENT TO GENERATE HIGH BASED CONVECTION. 300 MB JET REMAINS NORTH OF THE INTERNATIONAL BORDER WITH SOME WEAK FORCING RIGHT ALONG THE CANADIAN BORDER. THIS ALSO IN AREA OF WEAK COOL FRONT WHICH EXTENDS NR A KENORA TO PEMBINA TO ROLLA LINE. THUS FAR NORTH WILL STAND THE BEST CHC FOR TSTMS THIS AFTN/EVE. LESSER COVERAGE THE FARTHER SOUTH YOU GO WITH LITTLE IN THE WAY OF CONVECTION EXPECTED VCY-FAR-PKD SOUTHWARD. FREEZING LEVEL FOR GFK PER NAM SOUNDING AT 10.5 KFT...COULD BE SOME SMALL HAILERS BUT SUPERCELL INDICES VIA SPC WEB SITE INDICATE WEAK PARAMATERS SO MULTI-CELL PULSE STORMS WOULD BE IT. ONCE SUNSET ARRIVES ACTIVITY WILL DIE OFF BUT WILL MAINTAIN LOW POPS FOR -SHRA IN NW MN ALONG BOUNDARY MAINLY. ON SUNDAY...FRONTAL BOUNDARY ACROSS OUR NORTH WILL MOVE BACK NORTHWARD INTO CANADA. SURGE OF WARMER AND MORE MOIST AIR WILL SPREAD INTO THE AREA AND BECOME ENTRENCHED IN THE AREA MONDAY. KEPT LOW POP FOR ISOLD CONVECTION AT MAX HEATING MAINLY IN THE NORTH PART OF THE FCST AREA...AND KEPT LOW POPS SUN NIGHT INTO MONDAY ALL AREAS. MAIN THREAT FOR CONVECTION SUNDAY NIGHT WOULD APPEAR TO BE BRANDON-WINNIPEG NORTHWARD WHERE BEST 850 MB WARM ADVECTION IS PRESENT. ALSO SECOND AREA OF 850 MB FORCING NOTED IN SE AND ECNTRL SD ON NOSE OF 40 KT JET SUNDAY OVERNIGHT. FOR THAT REASON KEPT LOW POPS ALL AREAS. GFS DOES INDEED HIT AT BOTH AREAS SEEING SOME CONVECTION AND DRIFTING THRU FCST AREA SUN NIGHT-MONDAY. MON NIGHT WILL SEE ANOTHER ROUND OF ELEVATED CONVECTION...MAINLY NORTH OF THE AREA...WITH THE SFC TROUGH ADVANCING EAST INTO THE AREA TUESDAY-TUES NIGHT. THESE PERIODS WILL SEE BEST CHC OF CONVECTION AND HVY RAINFALL. PER HYDRO CONF CALL WITH RFC IDEA OF 2 INCH BASIN AVERAGE QPF PER HPC DAY 4-5 SEEMS REASONABLE. THIS COVERED WELL IN GRIDDS AND HWO AND LITTLE CHANGE WAS NEEDED. DID UP TEMPS MOST PERIODS SUN-TUES AS VERY WARM AIRMASS OVERSPREADS THE AREA AND TEMPS RISE WELL INTO THE 80S AND TOUCH 90 IN THE FAR SOUTH. DEW PTS WILL CLIMB AS WELL AS EVAPOTRANSPORATION WILL BEGIN TO WORKS IT MAGIC DUE TO GREEN MOIST GROUND AND FIELD CROPS EMERGING. MODEL DEW PTS OF 70-75 ARE TOO HIGH BUT MET/MAV MOS IDEAS OF MID OR UPPER 60S SEEM VERY REASONABLE MON AFTN-TUES. .LONG TERM... GFS LONG WAVE TROUGH WAS OVER THE ROCKIES WHILE LONG WAVE UPPER LEVEL RIDGE WAS OVER THE GREAT LAKES. LONG WAVE PATTERN RETROGRADES A BIT BY DAY 8. MODELS BUILD AN UPPER LEVEL RIDGE OVER THE GREAT LAKES INTO HUDSON BAY BY EARLY IN THIS PERIOD. GFS AND NAM HAVE A POSITIVE TILT TO THE UPPER RIDGE WHILE THE ECMWF MAINTAINED A MORE NEUTRAL TILT AND MORE OF AN OMEGA BLOCK. THE SLOWER SOLUTION OF ECMWF WAS PREFERRED. EXPECT A WET PERIOD FOR THE EXTENDED. && .AVIATION... SOME VFR CIGS WERE OVER NORTHWEST MN WITH BASES 7 THOUSAND FT AND HIGHER. TAMDAR SOUNDINGS SUGGEST CONVECTIVE TEMPS IN THE LOWER 80S IN THE SOUTH PART OF THE VALLEY AND LOW TO MID 70S IN THE NORTH VALLEY. RADAR AND VISIBLE SATELLITE SHOWING A FEW SHOWERS DEVELOPING IN THE NORTHERN RED RIVER VALLEY WITH AFTERNOON HEATING. EXPECT SHOWERS TO DISSIPATE AFTER SUNSET. GFS INDICATES WEAK LOW LEVEL CONVERGENCE IN THE NORTHERN VALLEY THIS AFTERNOON WITH BACKING FLOW ACROSS SOUTHERN MANITOBA AND VEERING FLOW OVER ND AND MN. GFS CROSS SECTION MAINTAIN A MID LEVEL CLOUD DECK OVERNIGHT. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && RIDDLE/HOPPES
Hazardous weather outlook, Jun 9, 6:22 AM CDT, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 622 AM CDT SAT JUN 9 2007 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-101130- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 622 AM CDT SAT JUN 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...MAINLY NORTH OF A LINE FROM VALLEY CITY TO BEMIDJI. ANY STORMS WHICH DO DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS HOWEVER STRONGER STORMS MAY PRODUCE SMALL HAIL AND GUSTY WINDS. THUNDERSTORMS SHOULD WEAKEN CONSIDERABLY AFTER SUNSET. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ALTHOUGH SLIGHT CHANCES FOR THUNDERSTORMS WILL CONTINUE INTO MONDAY THE BEST CHANCES FOR STORMS WILL BE TUESDAY AND WEDNESDAY. SOME OF THESE STORMS COULD BE QUITE STRONG ALONG WITH THE THREAT FOR HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. VOELKER
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 4:06 PM CDT | Severe Thunderstorm Warning | FGF | Marshall | 54 min |
| Jun 9, 4:24 PM CDT | Severe Thunderstorm Warning | FGF | Pennington, Red Lake | 51 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.